Glasnik Matematicki, Vol. 48, No. 2 (2013), 335-356.

3-CONVEX FUNCTIONS AND GENERALIZATIONS OF AN INEQUALITY OF HARDY-LITTLEWOOD-PÓLYA

Sadia Khalid, Josip Pečarić and Marjan Praljak

Abdus Salam School of Mathematical Sciences, GC University, 68-B, New Muslim Town, Lahore 54600, Pakistan
e-mail: saadiakhalid176@gmail.com

Abdus Salam School of Mathematical Sciences, GC University, 68-B, New Muslim Town, Lahore 54600, Pakistan
and
Faculty of Textile Technology, University of Zagreb, Prilaz baruna Filipovića 28a, 10000 Zagreb, Croatia
e-mail: pecaric@element.hr

Abdus Salam School of Mathematical Sciences, GC University, 68-B, New Muslim Town, Lahore 54600, Pakistan
and
Faculty of Food Technology and Biotechnology, University of Zagreb, Pierottijeva 6, 10000 Zagreb, Croatia
e-mail: mpraljak@pbf.hr


Abstract.   In this paper, we present some generalizations of an inequality of Hardy-Littlewood-Pólya. We give the n-exponential convexity and log-convexity of the functions associated with the linear functionals defined as the non-negative differences of the generalized inequalities and prove the monotonicity property of the generalized Cauchy means obtained via these functionals. Finally, we give several examples of the families of functions for which the results can be applied.

2010 Mathematics Subject Classification.   26A24, 26A48, 26A51, 26D15.

Key words and phrases.   Non-increasing sequence in weighted mean, convex function, 3-convex function, n-exponential and logarithmic convexity, mean value theorems, divided difference.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.48.2.08


References:

  1. M. Anwar and J. Pečarić, Means of the Cauchy type, LAP Lambert Academic Publishing, 2009.

  2. G. Bennett, Lower bounds for matrices, Linear Algebra Appl. 82 (1986), 81-98.
    MathSciNet     CrossRef

  3. G. H. Hardy, J. E. Littlewood and G. Pólya, Inequalities, Cambridge Univ. Press, Cambridge, 1952.
    MathSciNet    

  4. E. Isaacson and H. B. Keller, Analysis of numerical methods, Dover publications Inc., New York, 1966.
    MathSciNet    

  5. C. Jardas, J. Pečarić, R. Roki and N. Sarapa, On an inequality of Hardy-Littlewood-Pólya and some applications to entropies, Glas. Mat. Ser. III 32(52) (1997), 201-206.
    MathSciNet    

  6. J. Jakšetić and J. Pečarić, Exponential convexity method, J. Convex Anal. 20 (2013), 181-197.

  7. Ž. Pauše, Uvod u teoriju informacije, Šk. knjiga, Zagreb, 1989.

  8. J. Pečarić, F. Proschan and Y. L. Tong, Convex functions, partial orderings, and statistical applications, Academic Press Inc., 1992.
    MathSciNet    

  9. J. Pečarić and L. E. Persson, On an inequality of Hardy-Littlewood-Pólya, Math. Gazette 79 (1995), 383-385.
    CrossRef

  10. J. Pečarić and J. Perić, Improvements of the Giaccardi and the Petrović inequality and related Stolarsky type means, An. Univ. Craiova Ser. Mat. Inform. 39 (2012), 65-75.
    MathSciNet    

  11. D. V. Widder, The Laplace transform, Princeton Univ. Press, Princeton, 1941.
    MathSciNet    

Glasnik Matematicki Home Page